Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Bloating
Apr 10, 2000

I am having problems with a bloated stomach, however, when I burp, pass gas, or have a bowel movement, the bloating goes down, only temporarily though. I am currently taking Mycobutin, Biaxin, Viracept, Combivir and Ziagen. Late last year I went off my medication for a month due to recurring high fevers, but I still had the bloated stomach. So it is probably not the medication. It feels like there is air trapped in my stomach, hence the bloating. It is very uncomfortable at times and hinders my daily activities due to the pressure. If there anything I can do/take to relieve this problem?

Response from Dr. Henry

You don't mention whether you have much abdominal pain or gas/burping which would provide some clues as to what is going on. Also it would be important to know whether any type of food aggravates the situation (such as milk/cheese products) and whether you have any problem with gall bladder, liver, or pancreas function. Also, history of any AIDS related infections or parasitic infections and what is your CD4 and HIV levels? I can get more specific if those details are provided (yes -- also whether you have had any fat gain around your abdomen and whether you are having any loose stools or constipation as well as what you have tried and found not to work). Keith Henry, M.D.



Previous
Bloating II
Next
Overcoming Diarrhea with the use of Calcium supplement.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement